Alert archive / Iowa / Tornado Warnings in 2010

Tornado Warning 25, NWS Sioux Falls, SD

June 26, 2010Buena Vista County, Cherokee County, Iowa

NWS Sioux Falls, SD issued this tornado warning at Jun 26, 2010, 12:34 AM CDT for Buena Vista County, Cherokee County, Iowa. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2010, 12:34 AM CDT (05:34 UTC)
Expired
Jun 26, 2010, 1:15 AM CDT
In force
41 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Buena Vista County, IA, Cherokee County, IA

The radar

The Sioux Falls radar (KFSD), 128 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 12:46 AM CDTFUNNEL CLOUD1 E Cherokee, IA
Jun 26, 12:46 AM CDTFUNNEL CLOUD1 N Meriden, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 9:06 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4115 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
2.5
Supercell composite
25.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WFUS53 KFSD 260534
TORFSD
IAC021-035-260615-
/O.NEW.KFSD.TO.W.0025.100626T0534Z-100626T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1234 AM CDT SAT JUN 26 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* TORNADO WARNING FOR...
  WEST CENTRAL BUENA VISTA COUNTY IN NORTHWEST IOWA...
  CENTRAL CHEROKEE COUNTY IN NORTHWEST IOWA...

* UNTIL 115 AM CDT

* AT 1233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A
  TORNADO. THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CLEGHORN TO LARRABEE...AND MOVING SOUTHEAST AT 15 MPH.

* THESE TORNADIC STORMS WILL BE NEAR...
  CHEROKEE AROUND 1250 AM CDT...
  AURELIA AROUND 105 AM CDT...
  QUIMBY AROUND 115 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4283 9580 4289 9548 4268 9532 4260 9572
TIME...MOT...LOC 0533Z 337DEG 13KT 4277 9573 4283 9550

$$

RSR
2 follow-up statements
940 
WWUS53 KFSD 260549
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1249 AM CDT SAT JUN 26 2010

IAC021-035-260615-
/O.CON.KFSD.TO.W.0025.000000T0000Z-100626T0615Z/
CHEROKEE IA-BUENA VISTA IA-
1249 AM CDT SAT JUN 26 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL BUENA VISTA
AND EASTERN CHEROKEE COUNTIES UNTIL 115 AM CDT...

AT 1249 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A
TORNADO.  THESE DANGEROUS STORMS WERE LOCATED ALONG A LINE EXTENDING 
FROM NEAR CHEROKEE TO 7 MILES NORTH OF AURELIA...MOVING SOUTHEAST AT 
25 MPH.

THESE DANGEROUS STORMS WILL BE NEAR...
  AURELIA AROUND 100 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 4277 9566 4286 9546 4268 9532 4262 9563
TIME...MOT...LOC 0549Z 320DEG 20KT 4273 9561 4280 9541

$$

RSR
356 
WWUS53 KFSD 260612
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
112 AM CDT SAT JUN 26 2010

IAC021-035-260622-
/O.EXP.KFSD.TO.W.0025.000000T0000Z-100626T0615Z/
CHEROKEE IA-BUENA VISTA IA-
112 AM CDT SAT JUN 26 2010

...THE TORNADO WARNING FOR WEST CENTRAL BUENA VISTA AND EASTERN
CHEROKEE COUNTIES WILL EXPIRE AT 115 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CDT.

LAT...LON 4277 9566 4286 9546 4268 9532 4262 9563
TIME...MOT...LOC 0612Z 320DEG 20KT 4263 9550 4270 9530

$$

JM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this tornado warning went out at Jun 25, 9:50 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Jun 25, 9:50 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
950 PM CDT FRI JUN 25 2010

.DISCUSSION...
WAVE MOVING THRU MN ALFT KICKED OFF CONVECTION THRU NERN CWA LATE
AFTN...WHICH HAS BEEN DROPPING THRU MN AND NOW INTO NW IA. AS WAVE
CONTINUES TO PUSH E...SHUD SEE LESS AND LESS BACKBUILDING AS LLJ
CONTINUES TO VEER. IN THE MEANTIME...AREA WL CONTINUE TO FEED ON
INSTABILITY AS SINKS SWRD...AND WL STILL HAVE TO WATCH STORMS FOR
SEVERITY HEADING SWRD AS IN AREA OF HIGH 0-1 KM SHEAR ALG WRN FLANK.
MUST CUT SHORT FOR SVR OPERATIONS. /CHAPMAN

&&

.AVIATION...
VFR CONDS ARE EXPECTED TO PERSIST AT ALL TAF SITES THROUGH TOMORROW
AFTN. A FEW TSRA MAY DEVELOP ALONG A WARM FRONT WHICH WILL SET UP IN
EAST CENTRAL SOUTH DAKOTA LATE TMRW MORNING...SO HAVE ADDED THIS
POSSIBILITY IN AT KHON AND KFSD TMRW AFTN. OTHERWISE...LIGHT AND
VARIABLE WINDS TONIGHT WILL BECOME EASTERLY NORTH OF THE BNDRY...AND
WINDS WILL BECOME STRONGER AND SOUTHERLY TO THE SOUTH OF THE BNDRY
DURING THE AFTN. /LAFLIN

&&

.PREV DISCUSSION...
STORM DEVELOPMENT SEEMS TO BE PRIMED FOR VERY LATE THIS AFTN FROM
SWRN MN TO N AND E OF FCST AREA...WITH SOME DVLPMNT BACK TO THE S
AND W ERY THIS EVE. PARAMETERS STILL LOOK RIPE FOR SEVERE STORMS
OVER THAT FAR NERN CRNR AND EXPECT THEY WILL BCM SVR QUICKLY AND WE
WILL HAVE TO BE READY FOR QUICK ACTION IF THE STORMS AFFECT OUR
AREA. ONE THING THAT CUD SET UP DVLPMNT OVER OUR FCST AREA NEXT FEW
HRS WUD BE DIFFERENTIAL HEATING BOUNDARY SET UP BY SC THAT HAS
DEVELOPED AND IS SPREADING EWD MAINLY NORTH OF I90. FOR THE TIME
THIS DOESNT SEEM TO SHOW MUCH VERTICAL DEVELOPMENT BUT THAT HEATING
DIFFERENTIAL CUD CREATE THE BOUNDARY FOR DEVELOPMENT. AS STORMS
DEVELOP QUICKLY THRU ERY EVE THE BEST INSTABILITY GRADIENT AND OTHER
FACTORS WILL BE SLIDING EWD...AND EXPECT STORMS TO DO A FAIRLY QUICK
EXIT LATE THIS EVE. AS FAR AS WWD EXTENT OF DEVELOPMENT...DO NOT
EXPECT ANYTHING MORE THAN VERY SPOTTY/ISOLD CELLS SWRN HALF OF FCST
AREA...AND THIS CUD BE GENEROUS THINKING AS STG INFLUX OF MOIST
UNSTABLE AIR CONTS TO FEED OVER ERN FCST AREA INTO THAT NERN CRNR AS
GRADIENT RELAXES TO THE W AND KEEPS CONVECTION POTENTIAL NIL OR
LOW.TEMPS WILL BE WARM TONIGHT AS PER GUIDANCE WITH A LTL MORE
COOLING W THAN E UNDER MORE RELAXED GRADIENT AND SLIGHTLY LESS HUMID
AIR. / WILLIAMS

SATURDAY COULD PROVE TO BE AN INTERESTING DAY WITH THE BOUNDARY FROM
TONIGHT LIKELY HANGING UP AROUND HIGHWAY 14 AND INTERSTATE 90. TOUGH
TO REALLY PICK ANY PARTICULAR MODEL AS THEY ARE ALL SOMEWHAT
POLLUTED BY CONVECTION. SHEAR LOOKS TO FAIRLY GOOD WITH A LITTLE BIT
BETTER 0-1KM INFLOW THAT THE EVENT A COUPLE OF DAYS AGO BUT SLIGHTLY
WEAKER WINDS ALOFT SO DEEPER SHEAR NOT QUITE AS GOOD.
HOWEVER...OVERALL INSTABILITY LOOKS PRETTY GOOD WITH CAPE VALUES
LIKELY AROUND 3500 J/KG. SO...LARGE HAIL...WIND AND EVEN A TORNADO
OR TWO POSSIBLE. OTHERWISE...LIKELY VERY WARM AND MUGGY WITH HIGHS
IN THE 80S...A FEW 90S IN NORTHWEST IOWA...ALONG WITH DEW POINTS IN
THE LOWER TO MID 70S.

SUNDAY INTO MONDAY LOOKS DRY AND PLEASANT...ALTHOUGH A LITTLE BREEZY
ON SUNDAY. AS THE SYSTEM PASSES SATURDAY NIGHT...DRIER LOW LEVEL AIR
WILL HELP TO FLUSH OUT THE MUCH HIGHER DEW POINT AIR WHICH WILL SET
UP THE NICE DAYS AHEAD. SUNDAY STILL NICELY WARM WITH HIGHS FROM THE
LOWER TO MID 80S. A SYSTEM SWINGS THROUGH TO THE NORTH OF THE AREA
ON SUNDAY NIGHT...WHICH WILL SWING ANOTHER REINFORCING SHOT OF DRY
AIR. NOT EXPECTING ANY PRECIPITATION WITH THIS...BUT MAY NEED TO
WATCH FOR A STRAY SHOWERS AROUND SW MN ON SUNDAY AFTERNOON. ALONG
WITH THIS REINFORCING SHOT OF DRIER AIR WILL BE SLIGHTLY COOLER
CONDITIONS WITH HIGHS ON MONDAY FROM THE UPPER 70S IN SW MN TO THE
MID 80S IN SC SD.

IN THE LATTER PERIODS(TUE/FRI)...THIS TIME FRAME LOOKS LIKE A PERIOD
OF AMPLIFIED FLOW WITH A STRONG UPPER LEVEL RIDGE JUST WEST OF THE
AREA AND STRONG OW PRESSURE OVER THE GREAT LAKES REGION. WILL
INITIALLY BE SIDING WITH THE GEM AND GFS AS THE ECMWF SEEMS TOO
QUICK TO SHOVE THE UPPER LEVEL RIDGE TO THE EAST UNDER SUCH
AMPLIFIED FLOW. WHAT THIS SHOULD SET UP IS A PRETTY NICE PERIOD OF
WEATHER AS SFC HIGH PRESSURE SLOWLY WORKS EAST AND SOUTH TO
SOUTHEAST WINDS GRADUALLY INCREASE BY LATE IN THE WEEK. WILL NOT
STRAY TOO FAR FROM GUIDANCE DURING THIS TIME FRAME WITH NEAR NORMAL
TEMPERATURES AND A FAIRLY STRONG SFC HIGH PRESSURE EXPECTED TO
SLOWLY SHIFT EASTWARD. /08

&&

.AVIATION...
SC THAT DEVELOPED NRN FCST AREA ERY THIS AFTN WAS PRODUCING SOME
CIGS JUST DOWN INTO MVFR CATEGORY. EXPECT ANY CIGS TO LIFT ABV THAT
LEVEL NEXT CPL HOURS. GNRL VFR CONDS SHUD THEN CONT THRU 06Z WITH
THE SIGNIFICANT EXCEPTION OF LOCAL LOWERING IN TSTMS MAINLY NERN
FCST AREA. 06Z TO 15Z TIME PERIOD BRINGS ANY TSTM ACTVTY MOVING OUT
OR DYING OFF AND AGAIN GNRL VFR LIKELY TO PREVAIL...BUT WITH FAIRLY
HI LO LVL MOISTURE VALUES THERE CUD BE SOME PATCHY CIGS 2-3K DVLPG
OR PERHAPS EVEN SOME LCL FOG OR ST CIGS BLO 1K FT IF GRADIENT
RELAXES ENUF. AFT 15Z THE GENERAL VFR PATTERN WILL BE INTERSPERSED
WITH INCREASING LCL MVFR CIGS AND VSBYS AS TSTMS ONCE AGAIN
INCREASE...THIS TIME FROM THE W. / WILLIAMS

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 25, 11:53 AM CDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1153 AM CDT FRI JUN 25 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-261200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1153 AM CDT FRI JUN 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP VERY LATE THIS
AFTERNOON AND EARLY THIS EVENING ALONG A STATIONARY FRONT OVER
FAR EAST CENTRAL SOUTH DAKOTA AND WEST CENTRAL MINNESOTA. SOME
STORMS ARE EXPECTED TO BECOME SEVERE... CAPABLE OF PRODUCING
TENNIS BALL SIZED HAIL...80 MPH WINDS...AND TORNADOES. THE MAIN
THREAT OF TORNADOES WILL BE WITH THE FIRST STORMS WHICH COULD
DEVELOP BETWEEN BROOKINGS SOUTH DAKOTA AND MARSHALL MINNESOTA.
STORMS ARE EXPECTED TO DEVELOP SOUTH AND EAST INTO SOUTHEAST
SOUTH DAKOTA AND NORTHWEST IOWA DURING THE EVENING...WITH THE
MAIN SEVERE WEATHER THREAT TRANSITIONING TO DAMAGING WINDS.

THUNDERSTORMS WILL GENERALLY BE EAST OF THE AREA AFTER MIDNIGHT
TONIGHT...HOWEVER THERE IS A SLIGHT CHANCE FOR THUNDERSTORM
REDEVELOPMENT LATE TONIGHT. SHOULD STORMS REDEVELOP...THERE IS
THE POTENTIAL FOR A FEW SEVERE STORMS...WITH THE THREAT OF HAIL
TO THE SIZE OF HALF DOLLARS.

FLOODING...
FLOODING IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL DAYS ALONG
PARTS OF THE BIG SIOUX AND VERMILLION RIVERS IN SOUTHEAST SOUTH
DAKOTA...AS WELL AS...PORTIONS OF THE LITTLE SIOUX RIVER IN
NORTHWEST IOWA. THE JAMES RIVER WILL REMAIN IN FLOOD FOR THE
FORESEEABLE FUTURE. AREAL FLOODING OF SMALL STREAMS AND CREEKS
ALSO CONTINUES IN SOUTH CENTRAL SOUTH DAKOTA BETWEEN THE JAMES
RIVER AND MISSOURI RIVER...RESULTING IN NUMEROUS ROAD CLOSURES IN
RURAL AREAS. ANY ADDITIONAL RAIN FROM THUNDERSTORMS TODAY INTO
SATURDAY NIGHT MAY FURTHER AGGRAVATE FLOODING CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL LIKELY DEVELOP OVER NORTHEAST AND EAST CENTRAL
SOUTH DAKOTA SATURDAY AFTERNOON. STORMS ARE THEN EXPECTED TO MOVE
ACROSS SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA...AND
NORTHWEST IOWA SATURDAY EVENING. SOME THUNDERSTORMS ARE EXPECTED
TO BE SEVERE...CAPABLE OF PRODUCING VERY LARGE HAIL...STRONG
WINDS...AND TORNADOES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PMFROM BROOKINGS INTO
SOUTHWEST MINNESOTA...AND AFTER 6 PM ELSEWHERE,

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

WILLIAMS

In the hours before

Local storm report, Jun 25, 10:56 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1056 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 PM     TORNADO          4 SW SHELDON            43.14N 95.90W
06/25/2010                   SIOUX              IA   TRAINED SPOTTER

&&

JCHAPMAN
Local storm report, Jun 25, 11:01 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1101 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 PM     FLASH FLOOD      WORTHINGTON             43.63N 95.60W
06/25/2010                   NOBLES             MN   TRAINED SPOTTER

            WATER COMES UP PAST THE BOTTOM OF CAR DOORS

&&

LAFLIN
Local storm report, Jun 25, 11:10 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1110 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TORNADO          3 ENE HOSPERS           43.09N 95.85W
06/25/2010                   O'BRIEN            IA   TRAINED SPOTTER

            LARGE TORNADO ON THE GROUND

&&

LAFLIN
Local storm report, Jun 25, 11:25 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             9 ESE MARSHALL          44.40N 95.61W
06/25/2010  E1.75 INCH       LYON               MN   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Jun 25, 11:50 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1150 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TORNADO          5 W PAULLINA            42.97N 95.78W
06/25/2010                   O'BRIEN            IA   LAW ENFORCEMENT

            TORNADO ON THE GROUND

&&

LAFLIN
Local storm report, Jun 25, 11:55 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1155 PM CDT FRI JUN 25 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TORNADO          4 SW PAULLINA           42.94N 95.73W
06/25/2010                   O'BRIEN            IA   FIRE DEPT/RESCUE

            TORNADO ON THE GROUND HEADING SOUTH

&&

LAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:15 PM CDTSevere Thunderstorm WarningFSDDickinson, Osceola45 min
Jun 25, 9:33 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola42 min
Jun 25, 9:53 PM CDTTornado WarningFSDLyon, Osceola37 min
Jun 25, 10:02 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien, Osceola43 min
Jun 25, 10:09 PM CDTTornado WarningFSDO'Brien, Osceola36 min
Jun 25, 10:29 PM CDTTornado WarningFSDO'Brien, Osceola46 min
Jun 25, 10:42 PM CDTTornado WarningFSDO'Brien, Sioux48 min
Jun 25, 10:44 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay, O'Brien46 min
Jun 25, 10:57 PM CDTFlash Flood WarningFSDClay, Dickinson, O'Brien, Osceola3 hr
Jun 25, 11:14 PM CDTTornado WarningFSDO'Brien46 min
Jun 25, 11:30 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay45 min
Jun 25, 11:43 PM CDTTornado WarningFSDCherokee, O'Brien, Plymouth, Sioux47 min
Jun 26, 12:46 AM CDTSevere Thunderstorm WarningFSDBuena Vista44 min
Jun 26, 3:42 AM CDTFlash Flood WatchFSDBuena Vista, Cherokee, Clay, Dickinson, Ida, Lyon and 3 more24 hr

Nearby

Tornado Warnings in Iowa, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.